I'm 47 years old & premenopausal. I'm starting to have a disruption in my menstrual cycles which is expected at my age. But my hormone levels seemed to have gone haywire. My cycles are longer & heavier with clots. Last month, I had to get a shot of progesterone to stop my bleeding & this worked within 24 hours. This cycle, I got another shot, but it didn't stop it for long like last month, a new cycle started within 5 days & wont' stop. I got my blood test results yesterday & my estrogen is 23, my progesterone is 2, my LH is 9.5 & my FHS is 46. The doctor said my FHS suggests I'm menopausal but my LH says I'm not. He wants me to take 2 tablets of 2 mg of estrdiol daily for 4 days & then 1 tablet of 10 mg of Provera for 20 days. He said the progesterone shot I got may have been too high & it's because my estrogen is too low why I'm still bleeding. The bleeding is easing up, but isn't finished yet. I'm just so terrified of taking synthetic hormones. Does this sound like a good protocol?
Welcome to ehealthforum.
The problem could be interlinked with your hormonal levels going haywire, adenomyosis and premenopausal changes. You should consider getting an ultrasound scan done. Sometimes abnormal bleeding in perimenopausal women is due to DUB (dysfunctional uterine bleeding), discuss about this possibility with your gynecologist (you might need a D&C to be done to confirm this). If the problems do not resolve with taking synthetic hormones, then hysterectomy can be considered.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Menstruation , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.